Alert archive / Oklahoma / Flash Flood Watches in 2020
Flash Flood Watch 11, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Aug 31, 2020, 2:06 PM CDT for 14 counties in Oklahoma; Madison County, Washington County, Arkansas. It took effect at Aug 31, 2020, 7:00 PM CDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2020, 2:06 PM CDT (19:06 UTC)
- In effect from
- Aug 31, 2020, 7:00 PM CDT
- Expired
- Sep 2, 2020, 9:31 PM CDT
- In force
- 51 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Aug 31, 12:50 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 31, 12:50 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1250 PM CDT Mon Aug 31 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and thunderstorms will remain possible across the CWA this afternoon with scattered to broken mid and high clouds forecast. This evening and overnight tonight...additional convection is forecast to develop and move across the CWA and remain possible into the morning hours Tuesday. Within the stronger convection...periods of MVFR and heavy rain will be possible. By late tonight through Tuesday morning...IFR/MVFR conditions are forecast to become common over the CWA with rain showers and VCTS remaining possible through the end of the TAF period over Southeast Oklahoma into Northwest Arkansas. Winds through the period look to be variable within the convection otherwise...much of the region should remain southerly through the period. A surface frontal boundary looks to stall over far Northeast Oklahoma which could allow for more northerly winds for KBVO tonight. && .PREV DISCUSSION... /Issued 1057 AM CDT Mon Aug 31 2020/ ..UPDATE... DISCUSSION... Several factors remain in play for the rest of today with regards to precip potentials and afternoon temps across Eastern Oklahoma and Northwest Arkansas. At mid morning...a 30-35KT low level jet streak continued across Eastern Oklahoma over an area of low/mid level warm advection combined within an area of deeper moisture. In response...continued development of showers and thunderstorms were ongoing across much of the CWA...moving from west to east. This activity was ahead of a surface frontal boundary positioned from Northwest Oklahoma through Eastern Kansas and into Northwest Missouri...slowly sagging southeast toward the CWA. And...finally a secondary boundary associated with an ongoing MCS over Western Missouri was pushing south southeast toward Northwest Arkansas. Through this afternoon...the low level jet streak is expected to weaken...though continued warm advection combined with the deeper moisture should allow for shower and thunderstorm chances to be possible over the region. The greater potentials look to be over East Central into Southeast Oklahoma as well as West Central Arkansas. Additional showers and thunderstorms may also be possible for far Northwest Arkansas in response to the approaching MCS...though the majority of which should remain east/northeast of the CWA. Finally...the surface frontal boundary is forecast to reach Osage county in Northeast Oklahoma late afternoon and become nearly stationary over Northeast Oklahoma this evening. This will allow for another round of thunderstorms to develop and spread across the CWA late afternoon/this evening. Severe potentials will remain possible with the possible interactions of multiple boundaries combined with dewpoints in the 70s over the region. These potentials look to be somewhat depending on how far south the MCS boundary can set up and the frontal boundary can set up over the CWA. However...damaging wind...large hail and also a low tornado potential will remain possible with the greater potentials with the late afternoon/evening convection. Also possible will be locally heavy rainfall and an increase in flash flood conditions...especially over locations that see training storms through this afternoon and with the additional convection forecast this evening/tonight. With the ongoing precip and additional development forecast through this afternoon...afternoon temps look to vary from 80s under convection to 90s where clouds can break. At this time parts of Northeast Oklahoma...west of Highway 75 and also far Southeast Oklahoma may have the greater chances of reaching into the 90s while...while Northwest Arkansas look to have the greater chance for staying in the 80s. Moisture pooling along the approaching surface frontal boundary combining with overall dewpoints in the 70s will aid in heat index values in the 100 to near 105 degree range for the warmer locations. There may be a brief period where advisory criteria can be reached though not expecting an advisory to be issued at this time. For the morning update...have adjusted hourly pops/wx/temp/dewpoint grids for this afternoon based on the mentioned above and latest trends/ingested observations. Will continue to monitor conditions closely for additional updates. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 73 85 71 / 40 70 60 50 FSM 90 73 81 73 / 70 80 80 50 MLC 91 71 80 70 / 60 90 90 70 BVO 91 70 85 69 / 30 80 60 50 FYV 87 69 80 68 / 70 80 80 50 BYV 89 71 82 69 / 70 70 80 50 MKO 88 72 80 70 / 70 80 70 50 MIO 88 71 82 69 / 60 80 60 50 F10 90 71 80 69 / 70 80 70 60 HHW 92 74 83 72 / 50 80 90 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, Aug 31, 1:36 PM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 136 PM CDT Mon Aug 31 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 136 PM CDT Mon Aug 31 2020 ...SEVERE WEATHER POSSIBLE INTO TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 7 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...This Evening. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Parts of Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered showers and thunderstorms will remain possible across eastern Oklahoma and northwest Arkansas through this afternoon. A limited severe potential will be possible with this activity with the greater potential over parts of east central into southeast Oklahoma. Damaging wind and isolated large hail will be possible. Additional thunderstorms are forecast to develop along a surface frontal boundary to the west and spread across the region this evening and overnight tonight. A limited to elevated severe potential will remain possible through tonight mainly south of Interstate 44. Damaging wind...large hail and also a low tornado potential will be possible this evening and tonight. Locally heavy rainfall will also be possible with the afternoon showers and thunderstorms. A more widespread chance of heavy rainfall as well as increasing flash flood conditions will be possible with the convection this evening and tonight. Forecast rainfall amounts in the 1 to 3 inch range will be possible over parts of southeast Oklahoma into parts of west central Arkansas. A flash flood watch may be issued for these locations later this afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY THROUGH SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... The unsettled weather pattern will continue on Tuesday and Wednesday as an upper level trough approaches from the northwest. Multiple rounds of strong thunderstorms with very heavy rainfall will be possible including the potential for flash flooding. Main-stem river flooding may also become an issue as more widespread rainfall occurs over the duration of the event. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:06 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 24 min |
| Aug 31, 3:29 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| Aug 31, 3:48 AM CDT | Special Weather Statement | TSA | Okmulgee | 42 min |
| Aug 31, 3:55 AM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| Aug 31, 4:16 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Aug 31, 4:19 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 41 min |
| Aug 31, 4:43 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 62 min |
| Aug 31, 4:58 AM CDT | Special Weather Statement | TSA | Creek | 47 min |
| Aug 31, 5:01 AM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Aug 31, 5:10 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 50 min |
| Aug 31, 5:45 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 45 min |
| Aug 31, 5:49 AM CDT | Special Weather Statement | TSA | Adair | 26 min |
| Aug 31, 6:09 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| Aug 31, 6:14 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 61 min |
| Aug 31, 7:16 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| Aug 31, 7:30 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Aug 31, 9:02 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| Aug 31, 2:11 PM CDT | River Flood Warning | TSA | LeFlore | 4 days |
| Aug 31, 4:53 PM CDT | Special Weather Statement | TSA | Osage | 37 min |
| Aug 31, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 62 min |
| Aug 31, 5:32 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Aug 31, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 40 min |
| Aug 31, 6:06 PM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Aug 31, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 51 min |
| Aug 31, 6:36 PM CDT | Special Weather Statement | TSA | Pawnee | 24 min |
| Aug 31, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 51 min |
| Aug 31, 4:39 AM CDT | Special Weather Statement | TSA | Franklin | 36 min |
| Aug 31, 7:01 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 44 min |
| Aug 31, 7:46 AM CDT | Special Weather Statement | TSA | Sebastian | 14 min |
Nearby
Flash Flood Watches in Oklahoma, 2020Flash Flood Watches in Arkansas, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.